It appears that your MSWorld session has not been initiated or has expired. To renew your session, please click here, then click 'Logout' on the right hand side and log back in again.

Go Back   MSWorld Forums > MSWorld Message Boards > Medications & Treatments
Register FAQ Calendar Guidelines Mark Forums Read Login

Medications & Treatments For discussing medications and all treatment methods

Reply
 
Thread Tools Display Modes
  #1  
Old 06-14-2011, 10:52 AM
stalo's Avatar
stalo stalo is offline
Registered Member
 

Join Date: Dec 2010
Location: Wisconsin
Posts: 195
Topamax - sleepy?

OMG...I have been on topamax for a week, still taking some gabapentin but weaning off, and I am SO incredibly sleepy! I walk around most of the day with my eyelids half closed & I am making so many mistakes at work! I don't know if it is the meds or if it is the not yet dx disease. Anyone on it tell me if this goes away after you have been on it awhile?

I switched bc of weight gain. Gaba was controlling sx pretty well, just wanted to eat everything in sight. I love how topamax affects appetite but it doesn't do as good a job on the tingling/burning.

Feedback appreciated!
__________________
"God grant me the serenity to accept the things I cannot change, the courage to change the things I can and the wisdom to know the difference" Reinhold Niebuhr
Reply With Quote
  #2  
Old 06-14-2011, 03:23 PM
Redwings Redwings is offline
.
 

Join Date: Mar 2009
Location: California, USA
Posts: 2,449
Drowsiness is a well-known side effect of topiramate/Topomax. (Did you get a package insert with your medication?) PubMed health says this about topirimate: "You should know that topiramate may make you drowsy, dizzy, confused, or unable to concentrate. Do not drive a car or operate machinery until you know how this medication affects you."
Reply With Quote
  #3  
Old 06-15-2011, 04:31 AM
stalo's Avatar
stalo stalo is offline
Registered Member
 

Join Date: Dec 2010
Location: Wisconsin
Posts: 195
Yes, I read that, but a lot of meds say that & I get a little drowsy but holy cow...I mean this makes me SLEEPY!
__________________
"God grant me the serenity to accept the things I cannot change, the courage to change the things I can and the wisdom to know the difference" Reinhold Niebuhr
Reply With Quote
  #4  
Old 06-15-2011, 09:39 AM
Spydre Spydre is offline
Registered Member
 

Join Date: May 2011
Location: Illinois
Posts: 813
Topomax is one of those drugs that really you should slowly ramp up, and even then it can highly impact you. If you are taking it at night, make sure you take it early enough that it you can sleep it off, so to speak, by morning.
__________________
Diagnosis: May, 2008
Avonex, Copaxone, Tysabri starting 8/17/11
Reply With Quote
  #5  
Old 06-15-2011, 04:17 PM
photomama's Avatar
photomama photomama is offline
Registered Member
 

Join Date: Jun 2006
Location: Colorado
Posts: 187
It does make you sleepy- especially as you are tapering up. Once you get to your dose, you can talk to your neuro about taking all your dose at night.

I can't do all of my dose at night because I take it for my hand tremor and it brings my hand tremor back if I do that. But a lot of people don't have as many problems with fatigue taking it at night.

Also- don't be concerned if you have an INCREASE in the tingling, etc at first while you are tapering up. The side effects are pretty crazy while your body gets used to it. It really does get better once you've been on the right dose for you for a couple weeks. It is just the constant adjusting that causes the freaky side effects. My face was constantly tingling the first couple weeks of tapering up.

My neuro swears by Topamax- I think she thinks it is a miracle drug and was hoping it would be a cure-all for all my symptoms. Frankly, the only thing it helped it my hand tremor. It did not help my numbness, tingling, muscle spasms, etc (like she was hoping). It does NOT help cognitive issues (it really does make it worse, like they warn), but I have bad problems with it anyway and I was willing to do anything to help my hand tremor. Every med is different for everyone- so this one might be your ticket.

In my experience, you either love Topamax or hate it. But you have to give it a good couple months to get your body used to it so you aren't experiencing the weird tapering side effects. I'm in the love it camp because it is the only thing that helps my hand tremor (& I've lost weight on it).

Good luck!! I hope it works for you.
__________________
Erin

doing the Limbo for 7+ yrs
Reply With Quote
Reply

Thread Tools
Display Modes

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off

Forum Jump


All times are GMT -6. The time now is 08:28 PM.